What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 21, 3:07 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 21, 3:07 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
407 PM EDT Sat Sep 21 2019
.DISCUSSION...
TONIGHT - MONDAY: High pressure extending into the mid-levels
remains anchored across the Southeast CONUS and Gulf States. A
fairly strong pressure gradient exists along the southern
periphery, resulting in blustery northeast to easterly winds.
Satellite derived PWATs and water vapor imagery this afternoon
reveal a sharp moisture gradient draped across South Florida.
Given the presence of a weak, upper level low coupled with
vorticity maxima in the mid levels, scattered showers and isolated
thunderstorms have been able to initiate along the southern
portions of our area.
Global models depict a brief sojourn of the aforementioned high
theta-e boundary across the southern edge of our area through
Monday, before it slowly begins to slip southward. Coverage of
showers and storms should decrease coverage each day. However,
probabilistic QPF indicates the potential for 2-3 inches of
rainfall across south and eastern portions of Miami-Dade County.
With training of storms possible, there is a concern for localized
flooding, particularly for urban and poorly drained areas. Also,
with a strong pressure gradient maintaining gusty winds during
this time, hazardous beach and marine conditions should persist.
LONG TERM (Tuesday-Saturday): Upper level flow looks to become
more zonal early next week with deep layer ridging securing it's
place across the Florida peninsula. This will allow the pressure
gradient to relax and slacken prevailing winds. Through much of
the week, a drier airmass will encompass the region, keeping
relatively low chances for precipitation in the forecast. Low-
level moisture then looks to gradually increase as we approach the
weekend. Overnight lows will be slightly cooler as a result of
the drier air, with upper 60s to lower 70s possible across
portions of the interior.
&&
.MARINE...
Hazardous boating conditions remain in the forecast for small
craft operators through the weekend as fresh to strong ENE winds
continue across the local South Florida waters. Steep waves
remain a concern in the Atlantic due to wind driven waves and the
gradually subsiding long period swell. Small Craft Advisories
continue for all South Florida waters this weekend, and small
craft operators should exercise extreme caution, especially around
jetties and inlets.
&&
.AVIATION...
Intermittent showers will continue through much of the TAF period
with a focus from FLL/FXE southward. Sub-VFR conditions possible
with bouts of IFR/LIFR at terminals directly impacted by heavy
rain from convection. Gusty ENE to E winds will lighten some
overnight, before picking back up tomorrow.
&&
.BEACH FORECAST...
The high rip current risk continues for all Atlantic beaches
through at least this weekend. Surf-zone wave heights over 7 feet
remain possible along the Palm Beach County coast. This may bring
localized beach erosion along with the potential for breaking
waves over jetties and piers. A High Surf Advisory remains in
effect for the Palm Beach County Coast through Monday morning.
Swimmers and beachgoers are urged to use extreme caution this
weekend and follow the instructions of lifeguards and other public
safety officials.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 78 85 77 87 / 20 10 20 10
Fort Lauderdale 80 85 79 87 / 40 20 30 20
Miami 79 85 78 87 / 40 20 30 30
Naples 75 89 74 90 / 10 10 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.
High Surf Advisory until 8 PM EDT Sunday for FLZ168.
AM...Small Craft Advisory until 8 PM EDT Sunday for AMZ610-630-650-
651-670-671.
GM...Small Craft Advisory until 8 PM EDT Sunday for GMZ656-657-676.
&&
DISCUSSION...11/HVN
MARINE...11/HVN
AVIATION...02/RAG
BEACH FORECAST...11/HVNHazardous weather outlook, Sep 21, 3:58 AM EST, 13 hours 17 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
458 AM EDT Sat Sep 21 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
212100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
458 AM EDT Sat Sep 21 2019
...Hazardous Marine and Beach Conditions Continue Today...
...Heavy Rainfall Possible Across Far South Florida...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Winds: East to northeast winds of 20 to 25 knots will continue to
affect the South Florida coastal waters. These winds will continue to
create hazardous marine conditions for small craft operators,
especially around jetties and inlets. Gusty winds to near 40 mph are
also possible along and near the Southeast Florida coast.
Waves: Waves of 7 to 9 feet are expected to continue for the
Atlantic waters, with the highest seas in the Gulf Stream. A Small
Craft Advisory remains in effect for the Gulf waters, the Atlantic
waters, and Biscayne Bay. These waves will continue to create
hazardous marine conditions for small craft operators, especially
around jetties and inlets.
Thunderstorms: Isolated to scattered thunderstorms will be possible
across South Florida and the local waters, with the highest
thunderstorms chances over the southern half of the area. Gusty winds
and locally heavy rainfall will be possible.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Rough seas and strong east winds will continue to create hazardous
marine conditions over all local South Florida waters, along with a
high risk of rip currents and rough surf along the Atlantic beaches
through this weekend. Gusty winds will also continue along the east
coast through Sunday.
Thunderstorm chances will increase over South Florida this weekend,
especially the Miami and Fort Lauderdale areas. Periods of heavy rain
are expected in these areas, which could lead to localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Sep 21, 3:22 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM MARINE TSTM WIND 5 SSE MIAMI BEACH 25.75N 80.10W
09/21/2019 M39 MPH AMZ651 FL MESONET
GOVERNMENT CUT-WIND GUST FROM CONVECTIVE BAND.
&&
EVENT NUMBER MFL1900259
SISpecial weather statement, Sep 21, 3:29 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Miami FL
429 PM EDT Sat Sep 21 2019
FLZ073-074-173-212130-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
429 PM EDT Sat Sep 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
530 PM EDT...
* At 429 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from 23 miles east of
Surfside to 6 miles east of Miami Beach to Coral Gables. Movement
was west at 35 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South
Miami, Surfside, Virginia Key, Kendall, The Redland, North Miami,
Doral, Pinecrest, Miami Springs, Sweetwater, Miami Shores, North
Bay Village, West Miami, El Portal and Medley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2563 8015 2556 8056 2578 8056 2590 8010
TIME...MOT...LOC 2029Z 071DEG 33KT 2579 7975 2580 8001 2568 8024
Cohen
Local storm report, Sep 21, 4:23 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM MARINE TSTM WIND 5 SSE MIAMI BEACH 25.75N 80.10W
09/21/2019 M39 MPH AMZ651 FL MESONET
GOVERNMENT CUT-WIND GUST FROM CONVECTIVE BAND.
&&
EVENT NUMBER MFL1900259
SISpecial weather statement, Sep 21, 4:29 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
529 PM EDT Sat Sep 21 2019
FLZ073-075-212230-
Mainland Monroe FL-Inland Miami-Dade County FL-
529 PM EDT Sat Sep 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND
NORTHERN MIAMI-DADE COUNTIES UNTIL 630 PM EDT...
* At 529 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Miccosukee
Resort to 8 miles east of Shark Valley Obs Tower to near Homestead
General Airport. Movement was southwest at 45 mph.
* Winds in excess of 45 mph possible with these showers.
* Locations impacted include...
The Redland, Wilderness Waterway, Loop Road Ee Center, Fortymile
Bend, Shark Valley Obs Tower, Intersection Krome And Kendall Drive,
Miccosukee Resort, The Hammocks and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2563 8126 2547 8121 2536 8107 2551 8056
2564 8047 2583 8043 2578 8099
TIME...MOT...LOC 2129Z 058DEG 37KT 2574 8057 2568 8063 2552 8064
CohenSpecial weather statement, Sep 21, 4:45 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
545 PM EDT Sat Sep 21 2019
FLZ073-074-173-212230-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
545 PM EDT Sat Sep 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
630 PM EDT...
* At 545 PM EDT, National Weather Service meteorologists were
tracking a gusty shower over Key Biscayne, moving west at 30 mph.
* Wind gusts of 50 to 55 mph possible with this shower.
* Locations impacted include...
Miami, Miami Beach, Coral Gables, Key Biscayne, South Miami, The
Redland, Virginia Key, Kendall, Pinecrest, West Miami, Westchester,
Glenvar Heights, Richmond West, Richmond Heights, Country Walk,
Kendale Lakes, Palmetto Bay, Cutler Bay, Port Of Miami and
University Of Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2561 8016 2551 8056 2564 8048 2575 8045
2579 8013
TIME...MOT...LOC 2145Z 074DEG 26KT 2569 8019
CohenLocal storm report, Sep 21, 4:57 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM MARINE TSTM WIND 2 NNE KEY BISCAYNE 25.72N 80.15W
09/21/2019 M44 MPH MIAMI-DADE FL MESONET
CRANDON WX FLOW SITE.
&&
EVENT NUMBER MFL1900265
SI